Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
162 Doctors are Online

Have Laryngytis. Voice hoarse, breathy. Prescribed home remedies with medicines. Reason for prolonged hoarseness?

I have had laryngitis for 7 weeks. My docotor has prescribed 2 rounds of antibiotics, first Zithromax and then Amoxicillin . I also took prednisone for a week to bring down swelling. My throat still hurts though it doesn t look red and angry anymore. I still have one more day on the antibiotics. My voice has not come back and is still very hoarse and breathy. The doctor said my lungs are fine. In additon to the meds, my docotor said to use home remedies, like honey and lemon, slippery elm bark tea and lots of water. What else can I do and why would my voice still be gone after so long?
Asked On : Sun, 24 Feb 2013
Answers:  1 Views:  102
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General Surgeon 's  Response
You are having Chronic Laryngitis.
Apart from above ,you should do mouth gargling with Betadine mouth gargle.Steam inhalation should be added.
Apart from Antibiotics,anti inflammatory drugs,most important thing is VOICE REST.
You should restrict your voice and should not speak for prolonged time or unnecessarily.
Gradually,your voice will become clear
Wish you good health and speedy recovery
Answered: Sun, 24 Feb 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor